Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 133, NWS Kansas City, MO

June 8, 2008Johnson County, Leavenworth County, Wyandotte County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 8, 2008, 6:25 PM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas. It was in force for 50 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2008, 6:25 PM CDT (23:25 UTC)
Expired
Jun 8, 2008, 7:15 PM CDT
In force
50 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS

The radar

The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 6:31 PM CDTTSTM WND GST 504 W Linwood, KS
Jun 8, 7:14 PM CDTTSTM WND GST 602 W Shawnee, KSAT INTERSECTION OF K-7 HIGHWAY AND JOHNSON DRIVE.
Jun 8, 7:14 PM CDTNON-TSTM WND GST 602 W Shawnee, KSAT INTERSECTION OF K-7 HIGHWAY AND JOHNSON DRIVE.
Jun 8, 7:16 PM CDTTSTM WND GST 60Shawnee, KSK7 AND JOHNSON DRIVE
Jun 8, 7:16 PM CDTTSTM WND GST 60Shawnee, KS
Jun 8, 7:18 PM CDTHAIL 11 W De Soto, KS60 MPH WINDS WAS ALSO REPORTED.
Jun 8, 7:22 PM CDTTSTM WND GST 70De Soto, KSAT INTERSECTION OF K-10 HIGHWAY AND KILL CREEK RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 1:34 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1757 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 441 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1757 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
441 m²/s²
0-3 km storm-relative helicity
487 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 082325
SVREAX
KSC091-103-209-090015-
/O.NEW.KEAX.SV.W.0133.080608T2325Z-080609T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JOHNSON COUNTY IN EAST CENTRAL KANSAS
  SOUTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS
  WYANDOTTE COUNTY IN NORTHEAST KANSAS

* UNTIL 715 PM CDT

* AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A LINE OF SEVERE THUNDERSTORMS THAT ARE CURRENTLY PRODUCING 
  QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH OVER 
  DOUGLAS COUNTY. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
  FROM LAWRENCE TO 9 MILES WEST OF BALDWIN CITY...AND MOVING EAST AT 
  30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LINWOOD BY 640 PM CDT.
  DE SOTO AND BONNER SPRINGS BY 655 PM CDT.
  BONNER SPRINGS BY 700 PM CDT.
  EDWARDSVILLE BY 705 PM CDT.
  GARDNER BY 710 PM CDT.
  LAKE QUIVIRA...SHAWNEE...OLATHE AND MERRIAM BY 715 PM CDT.

THE TOWNS OF CLEARVIEW CITY...PIPER...LAKE OF THE FOREST...MAYWOOD...
MONTICELLO...HOLLIDAY...POMEROY...MUNCIE...CLARE AND ZARAH ARE ALSO
IN THE PATH OF THESE SEVERE THUNDERSTORMS.

THESE STORMS ARE PRESENTLY PRODUCING DESTRUCTIVE WINDS AND LARGE 
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

LAT...LON 3917 9474 3915 9460 3884 9461 3879 9506
      3896 9506 3895 9515 3897 9519 3903 9520
      3905 9518 3919 9479
TIME...MOT...LOC 2325Z 253DEG 23KT 3900 9513 3879 9531

$$

BOOKBINDER
2 follow-up statements
000 
WWUS53 KEAX 082346
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT SUN JUN 8 2008

KSC091-103-209-090015-
/O.CON.KEAX.SV.W.0133.000000T0000Z-080609T0015Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
645 PM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JOHNSON COUNTY
IN EAST CENTRAL KANSAS...AND WYANDOTTE AND SOUTHERN LEAVENWORTH
COUNTIES IN NORTHEAST KANSAS UNTIL 715 PM CDT...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BONNER SPRINGS TO 8 MILES
NORTHWEST OF OTTAWA...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DE SOTO AND BONNER SPRINGS NOW
  EDWARDSVILLE BY 655 PM CDT.
  LAKE QUIVIRA BY 710 PM CDT.
  KANSAS CITY KANSAS...SHAWNEE...MERRIAM AND MISSION BY 715 PM CDT.

THESE STORMS WILL TRACK ALONG INTERSTATE 70 AND THE SOUTH SIDE OF 
THE INTERSTATE 435 LOOP. VISIBLITY WILL LIKELY BE REDUCED TO ZERO IN 
TORRENTIAL RAINFALL AS WELL. 

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 3917 9474 3915 9460 3884 9461 3879 9506
      3896 9506 3895 9515 3897 9519 3903 9520
      3905 9518 3919 9479
TIME...MOT...LOC 2345Z 253DEG 23KT 3907 9487 3873 9532

$$

BOOKBINDER
000 
WWUS53 KEAX 090009
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT SUN JUN 8 2008

KSC091-103-209-090015-
/O.CON.KEAX.SV.W.0133.000000T0000Z-080609T0015Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
708 PM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JOHNSON COUNTY
IN EAST CENTRAL KANSAS...AND WYANDOTTE AND SOUTHEASTERN LEAVENWORTH
COUNTIES IN NORTHEAST KANSAS UNTIL 715 PM CDT...

AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BONNER SPRINGS TO BALDWIN
CITY...MOVING EAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKE QUIVIRA...SHAWNEE...6 MILES WEST OF MERRIAM AND 6 MILES
  NORTHWEST OF GARDNER BY 715 PM CDT.

AS THESE STORMS ARE ONLY SLOWLY MOVING INTO JOHNSON COUNTY 
KANSAS...PORTIONS OF THIS WARNING WILL LIKELY BE EXTENDED.

LAT...LON 3915 9460 3906 9460 3906 9461 3884 9461
      3879 9506 3895 9506 3896 9507 3896 9512
      3897 9512 3917 9474
TIME...MOT...LOC 0008Z 263DEG 17KT 3905 9485 3882 9511

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:36 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jun 8, 2:36 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
236 PM CDT SUN JUN 8 2008

.DISCUSSION...

SHORT TERM (THIS AFTERNOON-TUESDAY)...

OBJECTIVE RUC ANALYSIS AND EXTRAPOLATED 12Z SOUNDING DATA SUGGESTS
THAT STRONG WARM SECTOR CAPPING HAS BEEN ALMOST COMPLETELY ERODED
EARLY THIS AFTERNOON. VISIBILE SATELLITE TRENDS SHOW FAIRLY ROBUST
DEEP CONVECTION GOING IMMEDIATELY JUST BEHIND THE ANALYZED
BOUNDARY...SUGGESTING BOUNDARY LAYER BASED CONVECTION IS ALMOST
IMMINENT. THIS TREND SHOULD CONTINUE AS STRONG HEATING BETWEEN
BROKEN STRATO-CU DECK AND COLD FRONT ALLOWS TEMPERATURES TO REACH
THE MID 80S. RICH GULF AIRMASS NOW FAIRLY HOMOGENEOUS ACROSS THE
WARM SECTOR WITH DEWPOINTS EXPECTED TO REMAIN IN THE 69-71F RANGE
THIS AFTERNOON...SUPPORTING STRONG INSTABILITY WITH MLCAPES OF
2000-2500 J/KG.

STEEP MID LEVEL LAPSE RATES STILL SUPPORTIVE OF LARGE HAIL.
UNIDIRECTIONAL DEEP LAYER SHEAR CERTAINLY IMPRESSIVE FOR
SUPERCELLS/BOWING SEGMENTS...ALTHOUGH WEAK/ERRATIC SPEED VARIANCES
IN THE STORM CLOUD LAYER MAY LIMIT THE ABILITY FOR STORM CLUSTERS TO
ORGANIZE DESPITE THE STRONG MLCAPE EXPECTED. AS SUCH...THE DAMAGING
WIND POTENTIAL IS STILL THERE...BUT LESS CERTAIN. WOULD THINK THAT
ACTIVITY MAY INSTEAD FILL IN QUICKLY ALONG THE ENTIRE LENGTH OF THE
FRONT WITH INTER-STORM SEEDING CAUSING ANY SEVERE THREAT TO BE
FAIRLY LOCALIZED.

WITH TIME...THE SOUTHERN END OF THE SURFACE BOUNDARY WILL BEGIN TO
SLOW DOWN LATER THIS EVENING AS A SURFACE WAVE DEVELOPS ALONG THE
BOUNDARY. ORIENTATION OF THE SHEAR VECTOR WITH RESPECT TO THE
BOUNDARY AND NOCTURNAL LOW LEVEL JET SHOW CLASSIC SIGNS OF A
PROLONGED TRAINING EVENT DURING THE OVERNIGHT HOURS...ESPECIALLY FOR
AREAS ALONG AND SOUTH OF THE MISSOURI RIVER. RECENT GPSMET PLOTS
SHOW AXIS OF PRECIPITABLE WATERS NOW BETWEEN 1.70 AND 1.90 INCHES
WITHIN THE MOIST AXIS...AND PROLIFIC RAINFALL RATES COULD RESULT
OVERNIGHT WHERE PROPAGATION AND ADVECTION VECTORS ARE OFFSET. FLASH
FLOOD WATCH LOOKS KOSHER AS RAINS CONTINUE INTO TOMORROW MORNING AND
NO CHANGES PLANNED AT THIS TIME...ALTHOUGH FAR NW SECTIONS MAY NEED
TO BE TRIMMED BACK IF TRAINING EPISODE DOES EVOLVE FURTHER SOUTH.

MCS WILL LIKELY CONTINUE THROUGH 15-18Z ACROSS SERN 1/3 OF THE CWA
TOMORROW MORNING BEFORE LOW LEVEL JET VEERS AND WEAKENS. TOTAL HPC
QPF OF 3 TO 5 INCHES WIDESPREAD SOUTH OF THE MISSOURI RIVER DOES NOT
LOOK UNREASONABLE.

FEW CHANGES MADE BEYOND THIS TIME FRAME. DID LOWER MAX TEMPS
SIGNIFICANTLY TOMORROW GIVEN THAT STRONG COLD POOL WILL LINGER EVEN
WELL AFTER PRECIPITATION EXITS.

BOOKBINDER

MEDIUM RANGE (WEDNESDAY-SUNDAY)...

ACTIVE PATTERN TO CONTINUE THROUGH THE LATTER HALF OF THE WEEK AS
YET ANOTHER UPPER LEVEL TROUGH SWINGS ACROSS THE NORTHERN TIER OF
THE COUNTRY. BY MIDDAY WEDNESDAY...H5 FLOW OF 50-60 KTS SHOULD BE
ARCHING ACROSS THE CENTRAL AND NORTHERN PLAINS AS HEIGHTS STEADILY
FALL. IN ADDITION...A 40-50KT SOUTHERLY LLJ SHOULD BECOME
ESTABLISHED FROM NORTHERN OKLAHOMA INTO THE MIDWEST AS PRESSURE
FALLS TAKE SHAPE ALONG THE HIGH PLAINS. THIS WILL ALLOW MOISTURE TO
SURGE NORTHWARD DURING THE DAY WEDNESDAY AHEAD OF A COLD FRONT WHICH
SHOULD EXTEND FROM THE DAKOTAS SOUTHWARD INTO NORTHERN KANSAS BY
WEDNESDAY EVENING. CURRENT THINKING INDICATES WAA REGIME MAY SET OFF
SCATTERED SHOWERS/THUNDERSTORMS WITHIN ISENTROPIC ASCENT WEDNESDAY
MORNING FOCUSED FROM EASTERN NEBRASKA INTO SOUTH DAKOTA. HAVE KEPT
THIS FORECAST PERIOD DRY FOR THE TIME THINKING ACTIVITY WILL REMAIN
TO THE NORTH AND WEST OF THE CWA.

ADDITIONAL AFTERNOON CONVECTION IS EXPECTED FROM THE
DAKOTAS/MINNESOTA SOUTHWARD ALONG THE AFOREMENTIONED FRONT INTO
NORTHERN KANSAS. THIS ACTIVITY LOOKS TO EVENTUALLY CONGEAL INTO AN
MCS AND CONTINUE EASTWARD INTO EASTERN NEBRASKA AND KANSAS
OVERNIGHT...PERHAPS REACHING AS FAR EAST AS NORTHWEST MISSOURI. COLD
FRONT ARRIVES ACROSS OUR NECK OF THE WOODS BY THURSDAY AS MUCH OF
THE FORECAST HINGES ON MESOSCALE PROCESSES FROM WEDNESDAYS
ACTIVITY. SHOULD OVERNIGHT CONVECTION DISSIPATE AND ADEQUATE HEATING
IS ACHIEVED...STRONG THUNDERSTORM ACTIVITY WILL BECOME MORE LIKELY
BY THURSDAY AFTERNOON. NEVERTHELESS...REDEVELOPMENT SHOULD OCCUR
ALONG THE BOUNDARY FROM EASTERN IOWA ACROSS NORTHERN MISSOURI AND
INTO SOUTHEASTERN KANSAS BY THURSDAY AFTERNOON WITH HEAVY RAINFALL
AGAIN POSSIBLE.

FRONT IS EXPECTED TO FINALLY PUSH OUT OF THE AREA DURING THE DAY
FRIDAY ENDING RAIN CHANCES. BEGINNING OF THE WEEKEND LOOKS TO BE DRY
FOR THE TIME BEING WITH ANOTHER UPPER LEVEL TROUGH SLIDING ACROSS
THE NORTHERN PLAINS BY SUNDAY.

DEROCHE

&&

&&

.AVIATION...

FOR THE 18Z TAFS...GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE
AFTERNOON...ALTHOUGH INCREASED CLOUD COVER AND DIMINISHED LOW LEVEL
JET SHOULD KEEP FURTHER GUSTS AOB 30 KNOTS.

THREAT FOR CONVECTION AHEAD OF ADVANCING FRONT SHOULD HOLD OFF UNTIL
LATE AFTERNOON...AND PRIMARILY INTO THE EVENING/OVERNIGHT HOURS AS
STRONG MOISTURE INFLUX IMPINGES ON THE BOUNDARY RESULTING IN
WIDESPREAD THUNDERSTORM DEVELOPMENT. LOCAL IFR...EVEN BRIEF LIFR
CONDITIONS MAY BE POSSIBLE ACROSS THE KANSAS CITY TERMINALS
OVERNIGHT AS TORRENTIAL DOWNPOURS ARE EXPECTED TO ACCOMPANY THE
STRONGER CELLS ONCE THE LOW LEVEL JET BECOMES ESTABLISHED.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 AM SUNDAY TO 7 AM MONDAY FOR MOZ001-
     MOZ002-MOZ003-MOZ004-MOZ005-MOZ011-MOZ012.

     FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 AM MONDAY FOR MOZ006-
     MOZ007-MOZ008-MOZ013-MOZ014-MOZ015-MOZ016-MOZ020-MOZ021-
     MOZ022-MOZ023.

     FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR MOZ017-
     MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-
     MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
     MOZ053-MOZ054.

KS...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 AM MONDAY FOR KSZ025-
     KSZ102.

     FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR KSZ057-
     KSZ060-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Jun 8, 1:00 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SUN JUN 8 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 A COLD FRONT EXTENDING FROM FALLS CITY NEBRASKA TO SALINA TO PRATT
 KANSAS EARLY THIS AFTERNOON WILL SERVE AS THE FOCUS FOR WIDESPREAD
 THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT. THE INITIAL
 THREAT FOR THUNDERSTORMS WILL BE ACROSS FAR NORTHWEST MISSOURI EARLY
 THIS AFTERNOON...REACHING THE INTERSTATE 35 CORRIDOR TOWARD 8 PM.
 LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE PRIMARY THREATS
 THROUGH EARLY EVENING.

 WITH TIME...THE SURFACE FRONT IS EXPECTED TO STALL OUT SOUTH OF THE
 MISSOURI RIVER. A LARGE COMPLEX OF THUNDERSTORMS IS EXPECTED TO
 DEVELOP ACROSS SOUTHERN KANSAS AND MOVE SLOWLY EASTWARD ALONG THE
 FRONT OVERNIGHT. THIS SETUP...COMBINED WITH A DEEP TROPICAL AIRMASS
 IN PLACE...WILL SUPPORT REPEATED ROUNDS OF THUNDERSTORMS WITH VERY
 HEAVY RAINFALL OVERNIGHT. SEVERAL INCHES OF RAINFALL ARE POSSIBLE IN
 A SHORT PERIOD OF TIME WHERE THE THUNDERSTORMS BEING TO ALIGN. AT
 THIS TIME...THE MOST LIKELY AREAS TO RECEIVE EXCESSIVE RAINFALL
 WOULD BE ALONG AND SOUTH OF A LINE FROM ATCHISON KANSAS TO
 KIRKSVILLE MISSOURI...WHERE WIDESPREAD ACCUMULATIONS OF 1 TO 2
 INCHES ARE ANTICIPATED. LOCALLY HEAVIER AMOUNTS OF 3 TO 5 INCHES
 CANNOT BE RULED OUT. SEVERAL DOZEN RIVERS...STREAMS AND CREEKS
 ARE ALREADY IN FLOOD ACROSS THE AREA...AND RAINFALL OF THIS
 MAGNITUDE COULD RESULT IN MAJOR RIVER FLOODING PROBLEMS FOR THE
 NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 WIDESPREAD HEAVY RAINFALL AND POSSIBLE FLOODING WILL LIKELY BE
 ONGOING MONDAY MORNING OVER THE SOUTHEAST HALF OF THE OUTLOOK AREA.
 STORM TOTAL RAINFALL WILL LIKELY BE 1 TO 2 INCHES OVER A WIDESPREAD
 AREA...WITH LOCALIZED TOTAL ACCUMULATIONS EXCEEDING 4 INCHES VERY
 POSSIBLE.

 THUNDERSTORMS WILL AGAIN BE POSSIBLE LATER IN THE WEEK ACROSS THE
 REGION...MOST LIKELY THURSDAY AND THURSDAY NIGHT. SEVERE WEATHER
 MAY BE POSSIBLE WITH ANY OF THESE STORMS...HOWEVER IT IS TOO EARLY
 TO DETERMINE WHETHER AN ORGANIZED THREAT WOULD EXIST. WITH THE
 EXPECTED EXCESSIVE RAINFALL AND FLOODING TODAY AND MONDAY...ANY
 THUNDERSTORMS THURSDAY WOULD LIKELY CARRY ADDITIONAL FLOODING
 CONCERNS.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
 THE GREATEST SEVERE WEATHER POTENTIAL WILL REACH FAR NORTHWEST
 MISSOURI EARLY THIS AFTERNOON...AND TO AN INTERSTATE 35 LINE BEFORE
 8 PM. REPORTS OF OBSERVED RAINFALL OR FLOODING WOULD BE GREATLY
 APPRECIATED TONIGHT AND MONDAY MORNING.

BOOKBINDER

In the hours before

Local storm report, Jun 8, 5:37 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
537 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     S FAIRPORT              39.98N 94.35W
06/08/2008  E50 MPH          DEKALB             MO   TRAINED SPOTTER

            ALSO REPORTED A FEW 1 INCH DIAMETER TWIGS DOWN.

&&

MRD
Local storm report, Jun 8, 5:59 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
559 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND GST     2 W EASTON KS           39.35N 95.15W
06/08/2008  E55 MPH          LEAVENWORTH        KS   EMERGENCY MNGR

&&

MRD
Special weather statement, Jun 8, 6:07 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
607 PM CDT SUN JUN 8 2008

MOZ014-015-022-023-031-082330-
CALDWELL-CARROLL-DAVIESS-GRUNDY-LIVINGSTON-
607 PM CDT SUN JUN 8 2008

...SIGNIFICANT WEATHER ALERT FOR CALDWELL...EASTERN DAVIESS...
NORTHWESTERN CARROLL...WESTERN GRUNDY AND WESTERN LIVINGSTON COUNTIES
UNTIL 630 PM CDT...

AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GILMAN CITY TO
GALLATIN TO 7 MILES SOUTHEAST OF CAMERON...MOVING EAST AT 40 MPH.

THESE STORMS WILL BE NEAR...
  KINGSTON AND JAMESPORT BY 615 PM CDT.
  COWGILL BY 620 PM CDT.
  TRENTON AND BRECKENRIDGE BY 625 PM CDT.
  UTICA AND BRAYMER BY 630 PM CDT.

THE TOWNS OF BRIMSON...LOCK SPRINGS...SPRING HILL...TINDALL...
MOORESVILLE AND LUDLOW ARE ALSO IN THE PATH OF THESE STORMS.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

DEROCHE
Local storm report, Jun 8, 6:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
611 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     LEAVENWORTH             39.32N 94.92W
06/08/2008  E60 MPH          LEAVENWORTH        KS   CO-OP OBSERVER

            A FEW SMALL BRANCHES DOWN AS WELL.

&&

MRD
Special weather statement, Jun 8, 6:18 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
618 PM CDT SUN JUN 8 2008

MOZ006-007-016-082345-
MERCER-PUTNAM-SULLIVAN-
618 PM CDT SUN JUN 8 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN MERCER...NORTHWESTERN
SULLIVAN AND PUTNAM COUNTIES UNTIL 645 PM CDT...

AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
MERCER TO 6 MILES EAST OF PRINCETON...MOVING NORTHEAST AT 60 MPH.

THESE STORMS WILL BE NEAR...
  UNIONVILLE BY 640 PM CDT.

THE TOWNS OF SOUTH LINEVILLE...NEWTOWN...LUCERNE...POWERSVILLE AND
LEMONS ARE ALSO IN THE PATH OF THESE STORMS.

WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

DEROCHE
Local storm report, Jun 8, 6:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
622 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             1 N PRINCETON           40.41N 93.59W
06/08/2008  E1.00 INCH       MERCER             MO   TRAINED SPOTTER

&&

MRD

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:25 PM CDTSevere Thunderstorm WarningEAXAtchison35 min
Jun 8, 4:53 PM CDTSevere Thunderstorm WarningEAXAtchison, Leavenworth37 min
Jun 8, 5:41 PM CDTSevere Thunderstorm WarningEAXLeavenworth34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.